MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM THREE-FLUTED DRILL BIT QC/330MM/100MM CALIBRATION; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM THREE-FLUTED DRILL BIT QC/330MM/100MM CALIBRATION; BIT,DRILL
Catalog Number 03.010.062
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a surgeon had a case involving a femoral shaft fracture on (b)(6) 2018 in which the retrograde and anterograde femoral system was used.Upon arriving into the room, the sales consultant asked the surgical tech to gather all of the instrumentation out of our tray and place the instrumentation on the back table.Sales consultant told the surgical tech to get the 4.2mm drill bit, but unfortunately the surgical tech reached out and took the 5.0mm drill bit.The 5.0mm drill bit was taken out and loaded into the drill.Once loaded into the drill, the specific size of the drill couldn¿t be determined because the drill covered it up.This mistake was not realized until a measurement was taken for the screw length.Upon realizing the mistake, the surgeon decided to drill an additional screw hole through the anterior/posterior hole.A total of 3 out of 4 distal screw holes were utilized in the implant.Implanted screws were not malfunctioned or compromised.The surgery was completed successfully and the patient outcome was satisfactory.Concomitant part: screws (unknown part and lot number, quantity three).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date reported in (b)(4) was (b)(6) 2018.Correct date should have been (b)(6) 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM THREE-FLUTED DRILL BIT QC/330MM/100MM CALIBRATION
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7384944
Report Number2939274-2018-51350
Device Sequence Number19180736
Product Code HTW
UDI-Device Identifier10886982067357
UDI-Public(01)10886982067357(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer01/07/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;